• Previous Article
    Semi-conical eigenvalue intersections and the ensemble controllability problem for quantum systems
  • MCRF Home
  • This Issue
  • Next Article
    On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian
December  2020, 10(4): 855-875. doi: 10.3934/mcrf.2020022

Stochastic impulse control Problem with state and time dependent cost functions

1. 

Equipe. Aide à la decision, Université Ibn Zohr, ENSA, B.P. 1136, Agadir, Maroc

2. 

Department of Mathematical Sciences, Norwegian University of Sciences and Technology, Trondheim, 7491, Norway

Received  August 2019 Revised  November 2019 Published  March 2020

We consider stochastic impulse control problems when the impulses cost functions depend on $ t $ and $ x $. We use the approximation scheme and viscosity solutions approach to show that the value function is a unique viscosity solution for the associated Hamilton-Jacobi-Bellman equation (HJB) partial differential equation (PDE) of stochastic impulse control problems.

Citation: Brahim El Asri, Sehail Mazid. Stochastic impulse control Problem with state and time dependent cost functions. Mathematical Control & Related Fields, 2020, 10 (4) : 855-875. doi: 10.3934/mcrf.2020022
References:
[1]

L. H. Alvarez, Stochastic forest stand value and optimal timber harvesting, SIAM J. Control Optim., 42 (2004), 1972–1993 (electronic). doi: 10.1137/S0363012901393456.  Google Scholar

[2]

L. H. Alvarez, A class of solvable impulse control problems, Applied Mathematics and Optimization, 49 (2004), 265-295.  doi: 10.1007/s00245-004-0792-z.  Google Scholar

[3]

L. H. Alvarez and J. Lempa, On the optimal stochastic impulse control of linear diffusions, SIAM Journal on Control and Optimization, 47 (2008), 703-732.  doi: 10.1137/060659375.  Google Scholar

[4]

P. Azimzadeh, Zero-sum stochastic differential game with impulses, precommitment and unrestricted cost functions, Applied Math. and Optim, 79 (2019), 483-514.  doi: 10.1007/s00245-017-9445-x.  Google Scholar

[5]

G. Barles and C. Imbert, Second order elliptic integro-differential Equations: Viscosity solutions's theory revisited., Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 567-585.  doi: 10.1016/j.anihpc.2007.02.007.  Google Scholar

[6]

C. BelakS. Christensen and F. T. Seifried, A general verification result for stochastic impulse control problems, SIAM J. Control Optim., 55 (2017), 627-649.  doi: 10.1137/16M1082822.  Google Scholar

[7]

A. Bensoussan and J. L. Lions, Impulse Control and Quasivariational Inequalities, , Gauthier-Villars, Montrouge, 1984.  Google Scholar

[8]

B. Bouchard, A stochastic target formulation for optimal switching problems in finite horizon, Stochastics, 81 (2009), 171-197.  doi: 10.1080/17442500802327360.  Google Scholar

[9]

A. Cadenillas and F. Zapatero, Classical and impulse stochastic control of the exchange rate using interest rates and reserves, Math. Finance, 10 (2000), 141-156.  doi: 10.1111/1467-9965.00086.  Google Scholar

[10]

Y-S. A. Chen and X. Guo, Impulse control of multidimensional jump diffusions in finite time horison, SIAM J. Control Optim., 51 (2013), 2638-2663.  doi: 10.1137/110854205.  Google Scholar

[11]

M. CrandallH. Ishii and P. L. Lions, Users guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[12]

J. Dugundji, Topolgy, Boston: Allyn and Bacon, US, 1966.  Google Scholar

[13]

B. El Asri, Deterministic minimax impulse control in finite horizon: The viscosity solution approach., ESAIM: Control Optim. Calc. Var., 19 (2013), 63-77.  doi: 10.1051/cocv/2011200.  Google Scholar

[14]

B. El Asri, The value of a minimax problem involving impulse control, Journal of Dynamics and Games, 6 (20419), 1-17.  doi: 10.3934/jdg.2019001.  Google Scholar

[15]

B. El Asri and S. Mazid, Zero-sum stochastic differential game in finite horizon involving Impulse controls, Applied Mathematics and Optimization, 2018. doi: 10.1007/s00245-018-9529-2.  Google Scholar

[16]

B. El Asri and S. Mazid, Stochastic differential switching game in infinite horizon, Journal of Mathematical Analysis and Applications, 474 (2019), 793-813.  doi: 10.1016/j.jmaa.2019.01.040.  Google Scholar

[17]

R. Elie and I. Kharroubi, Probabilistic Representation and Approximation for couples systems of variational inequalities, Statistics and Probability Letters, 80 (2010), 1388-1396.  doi: 10.1016/j.spl.2010.05.003.  Google Scholar

[18]

M. Egami, A direct solution method for stochastic impulse control problems of one-dimensional diffusions, SIAM Journal on Control and Optimization, 47 (2008), 1191-1218.  doi: 10.1137/060669905.  Google Scholar

[19]

S. Hamadène and M. A. Morlais, Viscosity solutions of systems of pdes with interconnected obstacles and multi–modes switching problem, Applied Mathematics and Optimization, 67 (2013), 163–196. doi: 10.1007/s00245-012-9184-y.  Google Scholar

[20]

K. L. HelmesR. H. Stockbridge and C. Zhu, A measure approach for continuous inventory models: Discounted cost criterion, SIAM Journal on Control and Optimization, 53 (2015), 2100-2140.  doi: 10.1137/140972640.  Google Scholar

[21]

K. Ishii, Viscosity solutions of nonlinear second order elliptic PDEs associated with impulse control problems, Funkcial. Ekvac., 36 (1993), 123-141.   Google Scholar

[22]

I. KharroubiJ. MaH. Pham and J. Zhang, Backward SDEs with constrained jumps and quasi-variational inequalities, Ann. Probab., 38 (2010), 794-840.  doi: 10.1214/09-AOP496.  Google Scholar

[23]

R. Korn, Some applications of impulse control in mathematical finance, Math. Methods Oper. Res., 50 (1999), 493-518.  doi: 10.1007/s001860050083.  Google Scholar

[24]

S. M. Lenhart, Viscosity solutions associated with impulse control problems for piecewise deterministic processes, Internat. J. Math. Math. Sci., 12 (1989), 145-157.  doi: 10.1155/S0161171289000207.  Google Scholar

[25]

G. Mundaca and B. Oksendal, Optimal stochastic intervention control with application to the exchange rate, J. Math. Econom., 29 (1998), 225-243.  doi: 10.1016/S0304-4068(97)00013-X.  Google Scholar

[26]

B. Oksendal and A. Sulem, Applied Stochastic Control of Jump Diffusions, Second edition. Universitext. Springer, Berlin, 2007. doi: 10.1007/978-3-540-69826-5.  Google Scholar

[27]

J. Palczewski and L. Stettner, Impulsive control of portfolios, Appl. Math. Optim., 56 (2007), 67-103.  doi: 10.1007/s00245-007-0880-y.  Google Scholar

[28]

D. Revuz and M. Yor, Continuous Martingales and Brownian Motion (Vol. 293)., Springer Science and Business Media, 2013. Google Scholar

[29]

R. C. Seydel, Existence and uniqueness of viscosity solutions for QVI associated with impulse control of jump-diffusions, Stochastic Process. Appl., 119 (2009), 3719-3748.  doi: 10.1016/j.spa.2009.07.004.  Google Scholar

[30]

L. Stettner, Zero-sum Markov games with stopping and impulsive strategies, Appl. Math. Optim., 9 (1982), 1-24.  doi: 10.1007/BF01460115.  Google Scholar

[31]

S. J. Tang and J. M. Yong, Finite horizon stochastic optimal switching and impulse controls with a viscosity solution approach, Stochastics Rep., 45 (1993), 145-176.  doi: 10.1080/17442509308833860.  Google Scholar

[32]

Y. Willassen, The stochastic rotation problem: A generalization of Faustmann's formula to stochastic forest growth, J. Econom. Dynam. Control, 22 (1998), 573-596.  doi: 10.1016/S0165-1889(97)00071-7.  Google Scholar

show all references

References:
[1]

L. H. Alvarez, Stochastic forest stand value and optimal timber harvesting, SIAM J. Control Optim., 42 (2004), 1972–1993 (electronic). doi: 10.1137/S0363012901393456.  Google Scholar

[2]

L. H. Alvarez, A class of solvable impulse control problems, Applied Mathematics and Optimization, 49 (2004), 265-295.  doi: 10.1007/s00245-004-0792-z.  Google Scholar

[3]

L. H. Alvarez and J. Lempa, On the optimal stochastic impulse control of linear diffusions, SIAM Journal on Control and Optimization, 47 (2008), 703-732.  doi: 10.1137/060659375.  Google Scholar

[4]

P. Azimzadeh, Zero-sum stochastic differential game with impulses, precommitment and unrestricted cost functions, Applied Math. and Optim, 79 (2019), 483-514.  doi: 10.1007/s00245-017-9445-x.  Google Scholar

[5]

G. Barles and C. Imbert, Second order elliptic integro-differential Equations: Viscosity solutions's theory revisited., Ann. Inst. H. Poincaré Anal. Non Linéaire, 25 (2008), 567-585.  doi: 10.1016/j.anihpc.2007.02.007.  Google Scholar

[6]

C. BelakS. Christensen and F. T. Seifried, A general verification result for stochastic impulse control problems, SIAM J. Control Optim., 55 (2017), 627-649.  doi: 10.1137/16M1082822.  Google Scholar

[7]

A. Bensoussan and J. L. Lions, Impulse Control and Quasivariational Inequalities, , Gauthier-Villars, Montrouge, 1984.  Google Scholar

[8]

B. Bouchard, A stochastic target formulation for optimal switching problems in finite horizon, Stochastics, 81 (2009), 171-197.  doi: 10.1080/17442500802327360.  Google Scholar

[9]

A. Cadenillas and F. Zapatero, Classical and impulse stochastic control of the exchange rate using interest rates and reserves, Math. Finance, 10 (2000), 141-156.  doi: 10.1111/1467-9965.00086.  Google Scholar

[10]

Y-S. A. Chen and X. Guo, Impulse control of multidimensional jump diffusions in finite time horison, SIAM J. Control Optim., 51 (2013), 2638-2663.  doi: 10.1137/110854205.  Google Scholar

[11]

M. CrandallH. Ishii and P. L. Lions, Users guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[12]

J. Dugundji, Topolgy, Boston: Allyn and Bacon, US, 1966.  Google Scholar

[13]

B. El Asri, Deterministic minimax impulse control in finite horizon: The viscosity solution approach., ESAIM: Control Optim. Calc. Var., 19 (2013), 63-77.  doi: 10.1051/cocv/2011200.  Google Scholar

[14]

B. El Asri, The value of a minimax problem involving impulse control, Journal of Dynamics and Games, 6 (20419), 1-17.  doi: 10.3934/jdg.2019001.  Google Scholar

[15]

B. El Asri and S. Mazid, Zero-sum stochastic differential game in finite horizon involving Impulse controls, Applied Mathematics and Optimization, 2018. doi: 10.1007/s00245-018-9529-2.  Google Scholar

[16]

B. El Asri and S. Mazid, Stochastic differential switching game in infinite horizon, Journal of Mathematical Analysis and Applications, 474 (2019), 793-813.  doi: 10.1016/j.jmaa.2019.01.040.  Google Scholar

[17]

R. Elie and I. Kharroubi, Probabilistic Representation and Approximation for couples systems of variational inequalities, Statistics and Probability Letters, 80 (2010), 1388-1396.  doi: 10.1016/j.spl.2010.05.003.  Google Scholar

[18]

M. Egami, A direct solution method for stochastic impulse control problems of one-dimensional diffusions, SIAM Journal on Control and Optimization, 47 (2008), 1191-1218.  doi: 10.1137/060669905.  Google Scholar

[19]

S. Hamadène and M. A. Morlais, Viscosity solutions of systems of pdes with interconnected obstacles and multi–modes switching problem, Applied Mathematics and Optimization, 67 (2013), 163–196. doi: 10.1007/s00245-012-9184-y.  Google Scholar

[20]

K. L. HelmesR. H. Stockbridge and C. Zhu, A measure approach for continuous inventory models: Discounted cost criterion, SIAM Journal on Control and Optimization, 53 (2015), 2100-2140.  doi: 10.1137/140972640.  Google Scholar

[21]

K. Ishii, Viscosity solutions of nonlinear second order elliptic PDEs associated with impulse control problems, Funkcial. Ekvac., 36 (1993), 123-141.   Google Scholar

[22]

I. KharroubiJ. MaH. Pham and J. Zhang, Backward SDEs with constrained jumps and quasi-variational inequalities, Ann. Probab., 38 (2010), 794-840.  doi: 10.1214/09-AOP496.  Google Scholar

[23]

R. Korn, Some applications of impulse control in mathematical finance, Math. Methods Oper. Res., 50 (1999), 493-518.  doi: 10.1007/s001860050083.  Google Scholar

[24]

S. M. Lenhart, Viscosity solutions associated with impulse control problems for piecewise deterministic processes, Internat. J. Math. Math. Sci., 12 (1989), 145-157.  doi: 10.1155/S0161171289000207.  Google Scholar

[25]

G. Mundaca and B. Oksendal, Optimal stochastic intervention control with application to the exchange rate, J. Math. Econom., 29 (1998), 225-243.  doi: 10.1016/S0304-4068(97)00013-X.  Google Scholar

[26]

B. Oksendal and A. Sulem, Applied Stochastic Control of Jump Diffusions, Second edition. Universitext. Springer, Berlin, 2007. doi: 10.1007/978-3-540-69826-5.  Google Scholar

[27]

J. Palczewski and L. Stettner, Impulsive control of portfolios, Appl. Math. Optim., 56 (2007), 67-103.  doi: 10.1007/s00245-007-0880-y.  Google Scholar

[28]

D. Revuz and M. Yor, Continuous Martingales and Brownian Motion (Vol. 293)., Springer Science and Business Media, 2013. Google Scholar

[29]

R. C. Seydel, Existence and uniqueness of viscosity solutions for QVI associated with impulse control of jump-diffusions, Stochastic Process. Appl., 119 (2009), 3719-3748.  doi: 10.1016/j.spa.2009.07.004.  Google Scholar

[30]

L. Stettner, Zero-sum Markov games with stopping and impulsive strategies, Appl. Math. Optim., 9 (1982), 1-24.  doi: 10.1007/BF01460115.  Google Scholar

[31]

S. J. Tang and J. M. Yong, Finite horizon stochastic optimal switching and impulse controls with a viscosity solution approach, Stochastics Rep., 45 (1993), 145-176.  doi: 10.1080/17442509308833860.  Google Scholar

[32]

Y. Willassen, The stochastic rotation problem: A generalization of Faustmann's formula to stochastic forest growth, J. Econom. Dynam. Control, 22 (1998), 573-596.  doi: 10.1016/S0165-1889(97)00071-7.  Google Scholar

[1]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[2]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[3]

Andrew D. Lewis. Erratum for "nonholonomic and constrained variational mechanics". Journal of Geometric Mechanics, 2020, 12 (4) : 671-675. doi: 10.3934/jgm.2020033

[4]

Hong Niu, Zhijiang Feng, Qijin Xiao, Yajun Zhang. A PID control method based on optimal control strategy. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 117-126. doi: 10.3934/naco.2020019

[5]

Shipra Singh, Aviv Gibali, Xiaolong Qin. Cooperation in traffic network problems via evolutionary split variational inequalities. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020170

[6]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[7]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[8]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[9]

Hui Lv, Xing'an Wang. Dissipative control for uncertain singular markovian jump systems via hybrid impulsive control. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 127-142. doi: 10.3934/naco.2020020

[10]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[11]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[12]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[13]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[14]

Hai-Feng Huo, Shi-Ke Hu, Hong Xiang. Traveling wave solution for a diffusion SEIR epidemic model with self-protection and treatment. Electronic Research Archive, , () : -. doi: 10.3934/era.2020118

[15]

Sihem Guerarra. Maximum and minimum ranks and inertias of the Hermitian parts of the least rank solution of the matrix equation AXB = C. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 75-86. doi: 10.3934/naco.2020016

[16]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[17]

Lars Grüne, Matthias A. Müller, Christopher M. Kellett, Steven R. Weller. Strict dissipativity for discrete time discounted optimal control problems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020046

[18]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[19]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[20]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

2019 Impact Factor: 0.857

Article outline

[Back to Top]